Alert archive / Idaho / Flash Flood Warnings in 2022
Flash Flood Warning 23, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 6, 2022, 6:20 PM PDT for Lewis County, Nez Perce County, Idaho; Asotin County, Washington. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2022, 6:20 PM PDT (01:20 UTC)
- Expired
- Jul 6, 2022, 9:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lewis County, ID, Nez Perce County, ID, Asotin County, WA
The radar
The Pendleton radar (KPDT), 164 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
858
WGUS56 KOTX 070120
FFWOTX
IDC061-069-WAC003-070430-
/O.NEW.KOTX.FF.W.0023.220707T0120Z-220707T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
620 PM PDT Wed Jul 6 2022
The National Weather Service in Spokane has issued a
* Flash Flood Warning for...
The burn scar in...
Southwestern Lewis County in north central Idaho...
South Central Nez Perce County in north central Idaho...
Southeastern Asotin County in southeastern Washington...
* Until 930 PM PDT.
* At 620 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain over the Snake River complex burn scar of 2021. Flash
flooding is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Snake River Complex burn scar. The debris flow
can consist of rock, mud, vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms in and around
the burn scar.
SOURCE...Radar.
IMPACT...Flooding of areas in and around the burn scar.
* Some locations that will experience flash flooding include...
mainly rural areas of Southwestern Lewis, South Central Nez Perce
and Southeastern Asotin Counties
Southwest of Winchester to Snake River. Roads including Eagle Creek
Road, Zaza Road, Corral Creek Road, Madden Creek Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Snake River Complex burn scar of 2021. Severe debris
flows can also be anticipated across roads. Roads and driveways may
be washed away in places. If you encounter flood waters...climb to
safety.
&&
LAT...LON 4600 11694 4604 11688 4608 11678 4609 11673
4608 11667 4604 11664 4603 11665 4600 11664
4600 11665 4599 11666 4600 11670 4597 11674
4594 11676 4592 11675 4589 11684 4592 11687
4595 11688 4596 11689 4598 11689 4600 11692
FLASH FLOOD...RADAR INDICATED
$$
RP2 follow-up statements
519
WGUS76 KOTX 070321
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
821 PM PDT Wed Jul 6 2022
IDC061-069-WAC003-070430-
/O.CON.KOTX.FF.W.0023.000000T0000Z-220707T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis ID-Nez Perce ID-Asotin WA-
821 PM PDT Wed Jul 6 2022
...FLASH FLOOD WARNING FOR THE BURN SCAR REMAINS IN EFFECT UNTIL 930
PM PDT THIS EVENING FOR SOUTHWESTERN LEWIS, SOUTH CENTRAL NEZ PERCE
AND SOUTHEASTERN ASOTIN COUNTIES...
At 821 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain over the Snake River complex burn scar of 2021. Flash flooding
is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Snake River Complex burn scar. The debris flow
can consist of rock, mud, vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms in and around the
burn scar.
SOURCE...Radar.
IMPACT...Flooding of areas in and around the burn scar.
Some locations that will experience flash flooding include...
mainly rural areas of Southwestern Lewis, South Central Nez Perce
and Southeastern Asotin Counties
Southwest of Winchester to Snake River. Roads including Eagle Creek
Road, Zaza Road, Corral Creek Road, Madden Creek Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Snake River Complex burn scar of 2021. Severe debris
flows can also be anticipated across roads. Roads and driveways may
be washed away in places. If you encounter flood waters...climb to
safety.
&&
LAT...LON 4600 11694 4604 11688 4608 11678 4609 11673
4608 11667 4604 11664 4603 11665 4600 11664
4600 11665 4599 11666 4600 11670 4597 11674
4594 11676 4592 11675 4589 11684 4592 11687
4595 11688 4596 11689 4598 11689 4600 11692
FLASH FLOOD...RADAR INDICATED
$$
RP043
WGUS76 KOTX 070422
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
922 PM PDT Wed Jul 6 2022
IDC061-069-WAC003-070432-
/O.EXP.KOTX.FF.W.0023.000000T0000Z-220707T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis ID-Nez Perce ID-Asotin WA-
922 PM PDT Wed Jul 6 2022
...FLASH FLOOD WARNING FOR THE BURN SCAR WILL EXPIRE AT 930 PM PDT
THIS EVENING FOR SOUTHWESTERN LEWIS, SOUTH CENTRAL NEZ PERCE AND
SOUTHEASTERN ASOTIN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4600 11694 4604 11688 4608 11678 4609 11673
4608 11667 4604 11664 4603 11665 4600 11665
4599 11666 4600 11670 4597 11674 4594 11676
4592 11675 4589 11684 4592 11687 4595 11688
4596 11689 4598 11689 4600 11692
$$
RPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 4:07 PM PDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 6, 4:07 PM PDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Spokane WA 407 PM PDT Wed Jul 6 2022 .SYNOPSIS... There will be widely scattered showers and thunderstorms tonight and Thursday. Friday will trend drier with isolated showers mainly over the mountains of north Idaho. The weekend will be seasonably warm and dry. Next week will feel like summer. Tuesday and Wednesday will likely be the hottest days with widespread 90s and some of our typical hot spots like Lewiston and Moses Lake flirting with 100. && .DISCUSSION... This evening: Deep, moist southerly flow persist through the night and into Thursday as a broad upper low churns well off the Washington coast. For the remainder of the afternoon into the evening, we will be watching showers travel up the spine of the Cascades. So far this afternoon, an abundance of cloud cover has limited destabilization over the north Cascades, but the potential for a few thunderstorms remains over the high terrain near Lake Chelan and the upper Methow Valley. We will also be monitoring the likely development of showers and thunderstorms over the high terrain of northeast Oregon as it may track into portions of far southeast Washington as well as the L-C Valley. The good news is that despite our moisture rich environment (precipitable water values around an inch), there is enough mid- level south/southwesterly flow to keep showers and thunderstorms moving. Unlike our slow moving storms over the holiday weekend, these should have faster speeds which is an important factor in decreasing flash flood potential. Overnight into Thursday morning: Similar to last night, our region will have a deep moist profile and weak conditionally instability in the mid-levels. On afternoon water vapor imagery, there is a distinct shortwave off the Oregon coast that is progged to pivot into our region late tonight into the early morning hours. While some high resolution models generate clusters of showers across central and eastern Washington overnight, others do not. The morning operational runs of the GFS and ECMWF support the idea that clusters of showers will develop late tonight near Tri Cities after midnight and track northeast during the morning. Since our air mass is similar to last night, lightning has been included in the forecast across the Columbia Basin into northeast and north central Washington. This is a low confidence forecast since elevated moisture and instability tend to be razor thin and not initialized particularly well by the models. Thursday afternoon and evening: Increasing west or southwest surface winds will push some drier air through the Cascade gaps during the day Thursday. While there may be a few showers over the Cascades Thursday, they should be light in a low instability environment as precipitable water values (PWATs) trend down. Overall, PWATs will begin trending down region-wide Thursday afternoon and evening, but there will be enough residual surface based instability to retain the mention a 20 to 40 percent chance of showers and thunderstorm over the mountainous terrain of northeast Washington and the Idaho Panhandle. Friday: Our drying trend will continue Friday as onshore flow persists and our fetch of subtropical moisture is pushed eastward. Look for seasonably warm temperatures with highs in the 80s. With dewpoints in the 40s and low 50s, the air will feel less "humid" than many of our recent days when mid to upper 50 dewpoints were common in our region. /GKoch Saturday: ECWMF EFI and shift of tails plots indicate no anomalous events in the long term. A weak PV anomaly off the California/Oregon coast may bring some shower activity to SE WA/ID. Dprog/dt for the PV anomaly has slowed it down to the Blue Mountains by 21Z Saturday. The steering flow is from the SW/WSW around 30 knots at 500 mb, enhancing shower and thunderstorm chances over the interior Cascades and the Blue Mountains where PWATs range from 0.6 to 1 inch. 700-500 mb theta-e lapse rates of -2 to -3 K/km in the early afternoon are favorable thermodynamics for thunderstorms in the Blue Mountains, but the near surface moisture is limited and the synoptic forcing window with the PV anomaly remains brief and weak. However, MUCAPE values range from 500-1500 J/kg in the Blue Mountains. Effective bulk shear values from 30-45 knots may support stronger cells. There may be a couple Cascade showers as well, but mid level theta-e lapse rates are positive, so thunder is unlikely. Saturday could be gusty in the Columbia Basin as boundary layer heights approach 700 mb mixing down 15-20 knot gusts. Temperatures will remain seasonal in the upper 70s to upper 80s as this perturbation comes through. Saturday night through Wednesday: Upper level flow shifts from WSW Saturday night to westerly as height rises occur as an Omega blocking pattern takes shape with an Aleutian Low, 4 corners upper level high, and an upper level low over the Hudson Bay and northern Quebec. This pattern seems to stick around through the late forecast period, leaving us hot and dry in/near the ridge axis. Highs Sunday will range from the upper 70s to upper 80s. Highs Monday will range from the mid 80s to mid 90s. Highs Tuesday will range from the lower 90s to perhaps low 100s in the Columbia Basin. Fuels will start to cure as minimal precipitation is forecasted through Saturday. Min RH’s will be around 15-20% in the Columbia Basin. GEFS Hot-dry-windy index (HWDI) shows several spikes into the 50 and 75 percentiles, but the fire risk will likely be minimal as fuels are just starting to dry out. Shower chances may return Wednesday as the Aleutian shifts southeast into NW BC, shifting the ridge axis east into central Montana. Details in this will be ironed out as the omega block temporarily shuts down. Temperatures could remain in the 90s Wednesday depending on the position of the upper level low over BC and the ridge axis just east of us. /dbutler && .AVIATION... 00Z TAFS: Widely scattered showers with cloud bases generally above 7000 feet are expected over the next 24 hours. We will be watching the high terrain of northeast Oregon for the possibility of evening thunderstorms that could track toward Lewiston and Pullman. There is a small chance that storms at these TAF sites could produce brief heavy rain and gusty winds. Overnight clusters of showers with embedded thunderstorms will be possible across the Columbia Basin. If these cells develop, they will track north- northeast toward Moses Lake, Spokane, Coeur d'Alene, Colville, and Sandpoint. Rain cores with high-based late night and early morning showers tends to be spotty. Unless a core goes right over an airport, visibility reductions below 5 miles are rare. /GKoch && .PRELIMINARY POINT TEMPS/POPS... Spokane 59 80 58 82 57 82 / 20 30 0 10 0 0 Coeur d'Alene 60 81 59 82 58 80 / 10 20 10 10 10 0 Pullman 57 77 57 78 55 79 / 30 10 0 10 10 0 Lewiston 64 86 63 87 63 87 / 30 10 10 10 10 0 Colville 55 79 54 83 53 82 / 10 30 10 10 10 0 Sandpoint 56 80 56 80 54 79 / 10 20 10 10 10 0 Kellogg 60 80 59 80 59 77 / 40 20 10 20 10 0 Moses Lake 60 85 57 86 55 87 / 30 30 0 0 0 0 Wenatchee 60 83 58 85 57 84 / 20 10 0 0 0 0 Omak 59 84 58 86 55 85 / 10 20 10 10 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jul 6, 6:26 AM PDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 626 AM PDT Wed Jul 6 2022 IDZ001>003-WAZ031>038-041-043-044-047>049-071330- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Northeast Blue Mountains-Lower Garfield and Asotin Counties- Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Northeast Mountains-Okanogan Highlands- Wenatchee Area-Okanogan Valley-Waterville Plateau- Central Chelan County-Western Chelan County- Western Okanogan County- 626 AM PDT Wed Jul 6 2022 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region. IDZ004-026-027-071330- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties- 626 AM PDT Wed Jul 6 2022 This Hazardous Weather Outlook is for portions of North Idaho and North Central Idaho. .DAY ONE...TODAY AND TONIGHT Thunderstorms this afternoon and evening may become strong producing isolated damaging wind gusts and hail. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Afternoon and evening thunderstorms may become strong producing isolated damaging wind gusts and hail. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:58 PM PDT | Areal Flood Advisory | OTX | Lewis, Nez Perce | 3 hr |
| Jul 6, 6:08 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 56 min |
| Jul 6, 6:59 PM PDT | Severe Thunderstorm Warning | OTX | Lewis | 46 min |
| Jul 6, 7:11 PM PDT | Areal Flood Advisory | OTX | Lewis | 3 hr |
| Jul 6, 7:27 PM PDT | Special Weather Statement | OTX | Lewis | 48 min |
| Jul 6, 9:14 PM PDT | Special Weather Statement | OTX | Lewis | 31 min |
| Jul 7, 12:37 AM PDT | Special Weather Statement | OTX | Franklin | 38 min |
| Jul 7, 1:09 AM PDT | Special Weather Statement | OTX | Adams | 51 min |
| Jul 7, 4:48 AM PDT | Special Weather Statement | OTX | Whitman | 42 min |
Nearby
Flash Flood Warnings in Idaho, 2022Flash Flood Warnings in Washington, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.